Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 33, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 20, 2007, 2:28 PM EDT for Hyde County, North Carolina. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2007, 2:28 PM EDT (18:28 UTC)
- Expired
- Jun 20, 2007, 3:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
County Hyde County, NC
The radar
The Morehead City radar (KMHX), 94 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 2:33 PM EDT | TSTM WND GST 66 | Swanquarter, NC | 233 PM SWAN QUARTER FERRY TERMINAL REPORTED WIND GUST TO 66 MPH. |
| Jun 20, 2:50 PM EDT | TSTM WND DMG | Swanquarter, NC | LARGE TREE LIMBS DOWN AND POWER OUT IN SWAN QUARTER. TRAMPOLINE WRAPPED AROUND LIGHT POLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1300 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMHX 201829
SVRMHX
NCC095-201930-
/O.NEW.KMHX.SV.W.0033.070620T1828Z-070620T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
228 PM EDT WED JUN 20 2007
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HYDE COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 330 PM EDT
* AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
HYDE COUNTY...OR ABOUT 38 MILES EAST OF RIVER ROAD...AND MOVING
NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SWAN QUARTER AT 240 PM EDT
NEW HOLLAND AT 250 PM EDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3553 7591 3541 7603 3541 7608 3538 7606
3533 7621 3536 7625 3531 7628 3538 7633
3533 7635 3534 7641 3537 7642 3537 7637
3542 7639 3541 7645 3544 7643 3567 7598
3565 7590
$$
81 follow-up statement
000
WWUS52 KMHX 201902
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
301 PM EDT WED JUN 20 2007
NCC095-201930-
/O.CON.KMHX.SV.W.0033.000000T0000Z-070620T1930Z/
HYDE NC-
301 PM EDT WED JUN 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR HYDE COUNTY...
AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NEW HOLLAND...OR ABOUT 35 MILES SOUTHWEST OF KILL DEVIL
HILLS...MOVING NORTHEAST AT 35 MPH. THE STORM WILL BE NEAR ENGELHARD
AT 310 PM.
DAMAGING WINDS UP TO 66 MPH WERE REPORTED AT THE SWAN QUARTER FERRY
TERMINAL WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE
SHELTER AND STAY AWAY FROM WINDOWS
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3553 7591 3541 7603 3541 7608 3538 7606
3533 7621 3536 7625 3531 7628 3538 7633
3533 7635 3534 7641 3537 7642 3537 7637
3542 7639 3541 7645 3544 7643 3567 7598
3565 7590
$$
8What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 12:43 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 20, 12:43 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1243 PM EDT WED JUN 20 2007 .SYNOPSIS... A COLD FRONT WILL MOVE OFFSHORE EARLY TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED. HIGH PRESSURE WILL BUILD BEHIND THE FRONT THURSDAY. ANOTHER FRONT WILL DROP INTO THE AREA FRIDAY NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SHWRS HV STARTED FORMING IN WRN SXNS OF CWA LT THIS AM. FRNT IS STILL W OF AREA...BUT APPRS TO HV MVD THRU RDU...FASTR THAN PREV MDLS. LCL MESO MDLS TOO FAST IN BRINGG FRNT THRU BY A FEW HRS. SKIES HV STARTED TO CLD UP ALREADY AHD OF FRNT...WHICH SHUD CUT DOWN ON INSTBLTY. EVEN THO TEMPS ALREADY IN LO TO MID 80S...MA NOT SEE TOO MUCH MR WRMG WI INCRSG CLDS AND APPCHG FRNT. LCL PW 1.7 INCHS AND MOD CAPE ARND 2600. TSTMS HV FORMED ALNG THE CRYSTAL CST ERLY AFTN. STORMS MA BCM STG...BUT NOT XPCTG SVR WI LTD INSTBLTY. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... FRONT WILL MOVE E OF CWA BY SS. NAM SHOWG MAIN UPR LVL ENERGY MVG OFFSHR ARND 0Z WI ANTHR ONE MVG THRU CWA THRU NGTTM HRS. WL CONT CHC POPS THRU THE NGT WI THIS ENERGY. RDG TO BLD IN BHND THIS FRNT AT THE SFC...BUT RMN IN NW FLO ALFT. THIS WL ALLW A WK SYSTEM TO DROP INTO AREA THIS WKEND. AM ONLY CARRYING A SLGT CHC FOR FRI. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... SIGNIFICANT CHANGES NOT MADE TO CURRENT FCST...WHICH AGREES WITH HPC GUIDANCE. WK FRONT MEANDERS AROUND THE AREA SUNDAY WHICH WILL WARRANT SMALL POPS. DRY FORECAST MONDAY AND TUESDAY...WITH TEMPS AVERAGING ABOVE NORMAL FOR LATE JUNE. && .AVIATION /07Z WEDNESDAY THROUGH SUNDAY/... IFR CIGS AND VIS THIS AFTN MAINLY ARND TSTMS. CHC OF TSTMS WL CONT THRU MUCH OF THE NGTTM HRS AS UPR LVL ENERGY SWINGS THRU. DEPENDING ON SPEED OF CLRG BFR SR...CUD SEE SUM PATCHY FOG FORMG WI NRLY LO LVL FLO AND WET GROUND. REMAINDER OF PERIOD FROM THURSDAY ON SHOULD BE MOSTLY IN THE VFR CATEGORY...WI THE EXCEPTION OF A WEAK SYS MOVING THROUGH THE AREA FRI NIGHT...WHERE MVFR CIGS PSBL. && .MARINE... S-SWLY FLOW CONTINUES ACROSS WATERS THIS MORNING WITH WIND SPEEDS NEAR 15 KTS AND SEAS 3 TO 4 FT. A FRONTAL BOUNDARY IS EXPECTED TO MOVE ACROSS THE WATERS THIS AFTERNOON AND EVENING...WITH NLY FLOW DEVELOPING BEHIND THE FRONT. GFS AGAIN TRIES TO DEVELOP A LOW ALONG THE FRONT...WHICH WOULD MOSTLY AFFECT THE SOUTHERN COASTAL WATERS. WILL USE A MODEL BLEND AND CAP WINDS AT 20 KT...KEEPING CONDITIONS BLO SCA CRITERIA. WINDS SHIFT BACK TO S-SWLY BY LATE FRI AND CONTINUE THROUGH THE REMAINDER OF THE FCST PERIOD. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...CGG NEAR TERM...CGG SHORT TERM...CGG LONG TERM...RAP AVIATION...CGG MARINE...CTC
Hazardous weather outlook, Jun 20, 4:18 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 418 AM EDT WED JUN 20 2007 NCZ029-044>047-079>081-090>095-098-103-104-210830- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 418 AM EDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EARLY THIS EVENING. SOME THUNDERSTORMS WILL PRODUCE LOCALIZED RAINFALL AMOUNTS OF 2 TO 3 INCHES...ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 11
In the hours before
Special weather statement, Jun 20, 12:12 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1212 PM EDT WED JUN 20 2007 NCZ093>095-098-201715- PAMLICO-CRAVEN-CARTERET-ONSLOW- 1212 PM EDT WED JUN 20 2007 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...CARTERET...CRAVEN AND PAMLICO COUNTIES UNTIL 115 PM EDT... AT 1212 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 16 MILES EAST OF HAVELOCK TO 43 MILES SOUTHWEST OF HAVELOCK...OR FROM 16 MILES EAST OF HAVELOCK TO 15 MILES SOUTH OF NEW RIVER STATION...MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HAVELOCK AT 105 PM EDT.. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 3
Special weather statement, Jun 20, 12:13 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1213 PM EDT WED JUN 20 2007 NCZ029-044-079-090-091-201715- DUPLIN-LENOIR-GREENE-MARTIN-PITT- 1213 PM EDT WED JUN 20 2007 ...STRONG THUNDERSTORMS WILL AFFECT PITT...MARTIN...GREENE...LENOIR AND DUPLIN COUNTIES UNTIL 115 PM EDT... AT 1213 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 28 MILES NORTHEAST OF WILLIAMSTON TO 32 MILES WEST OF LA GRANGE...OR FROM 9 MILES SOUTHWEST OF RYLAND TO 10 MILES NORTH OF CLINTON...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WILLIAMSTON AT 1250 PM EDT...GREENVILLE AT 105 PM EDT...WINTERVILLE AT 115 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE AYDEN AND FARMVILLE. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED TREEES...OR IN CONVERTIBLE AUTOMOBILES. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 3
Special weather statement, Jun 20, 1:32 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 132 PM EDT WED JUN 20 2007 NCZ098-201830- ONSLOW- 132 PM EDT WED JUN 20 2007 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW COUNTY UNTIL 230 PM EDT... AT 132 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM SOUTH CENTRAL PAMLICO COUNTY TO SOUTHWESTERN ONSLOW COUNTY...OR FROM 7 MILES NORTHEAST OF HAVELOCK TO 12 MILES NORTHEAST OF HAMPSTEAD...MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RURAL CENTRAL ONSLOW COUNTY AT 150 PM EDT. RURAL EASTERN ONSLOW COUNTY AT 210 PM EDT.. WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 3
Special weather statement, Jun 20, 1:33 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 133 PM EDT WED JUN 20 2007 NCZ044>046-080-081-090>093-098-201830- DUPLIN-JONES-LENOIR-WASHINGTON-PITT-TYRRELL-BEAUFORT-CRAVEN-WESTERN HYDE-ONSLOW- 133 PM EDT WED JUN 20 2007 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...HYDE...CRAVEN... BEAUFORT...TYRRELL...PITT...WASHINGTON...LENOIR...JONES AND DUPLIN COUNTIES UNTIL 230 PM EDT... AT 133 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 51 MILES NORTHEAST OF RIVER ROAD TO 16 MILES WEST OF WALLACE...OR FROM 13 MILES SOUTHEAST OF HERTFORD TO 16 MILES WEST OF WALLACE...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RIVER ROAD AT 155 PM EDT...WALLACE AT 220 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE KINSTON AND WASHINGTON. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Special weather statement, Jun 20, 2:17 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 217 PM EDT WED JUN 20 2007 NCZ044>047-079>081-091>095-103-104-201915- JONES-LENOIR-GREENE-WASHINGTON-PITT-TYRRELL-EASTERN DARE-WESTERN DARE-BEAUFORT-PAMLICO-CRAVEN-WESTERN HYDE-EASTERN HYDE-CARTERET- 217 PM EDT WED JUN 20 2007 ...STRONG THUNDERSTORMS WILL AFFECT CARTERET...HYDE...CRAVEN... PAMLICO...BEAUFORT...DARE...TYRRELL...PITT...WASHINGTON...GREENE... LENOIR AND JONES COUNTIES UNTIL 315 PM EDT... AT 217 PM EDT...SEVERAL CLUSTERS OF STRONG THUNDERSTORMS FROM 22 MILES SOUTHEAST OF KILL DEVIL HILLS TO 14 MILES SOUTHEAST OF KINSTON...WERE MOVING SOUTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR NEW BERN AT 225 PM EDT...HAVELOCK AT 255 PM EDT...CEDAR ISLAND AT 245 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE AYDEN...BEAUFORT...LA GRANGE...MOREHEAD CITY...RIVER ROAD...WASHINGTON...WINTERVILLE...MANTEO...WANCHESE...KILL DEVIL HILLS...KITTY HAWK...DUCK...SWAN QUARTER...MANNS HARBOR...AND STUMPY POINT. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:01 PM EDT | Marine Weather Statement | MHX | 119 min | |
| Jun 20, 2:25 PM EDT | Marine Weather Statement | MHX | 2 hr | |
| Jun 20, 3:12 PM EDT | Special Marine Warning | MHX | 33 min | |
| Jun 20, 3:39 PM EDT | Severe Thunderstorm Warning | MHX | Onslow | 32 min |
| Jun 20, 3:47 PM EDT | Special Marine Warning | MHX | 28 min | |
| Jun 20, 3:49 PM EDT | Special Marine Warning | MHX | 41 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.